Muscle disorders resulting from statin therapy, the most common manifestation of statin intolerance, are vexing to both patients and physicians. Statin-associated myopathy may appear as a spectrum of manifestations that include myalgias, myopathy, myositis, myonecrosis, and rhabdomyolysis.1
Myonecrosis and rhabdomyolysis are uncommon, occurring in fewer than 1% of statin-treated patients, but myalgias and myopathy without creatine kinase elevation are reported in up to 5% of patients in clinical trials and in 25% or more in observational studies and clinical experience. To aid in the diagnosis of this often enigmatic condition, the American College of Cardiology provides a statin intolerance mobile app (http://www.acc.org/statinintoleranceapp).
Identify all potential conflicts of interest that might be relevant to your comment.
Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.
Err on the side of full disclosure.
If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.
Curfman G. Statin-Associated Myopathy—An Elusive Clinical Problem. JAMA Intern Med. 2018;178(9):1230. doi:10.1001/jamainternmed.2018.3128
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: